# SDR CA111108002

- Difficulty date: October 12, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715C130
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: BRH21058
- Condition: Failed
- Location: Nr 4
- Part time: 14,945 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: Y
- Precautionary procedure: E, D

## Discrepancy

(CAN) DURING TAXI IN, SIGNIFICANT VIBRATION WAS FELT IN THE ACFT WHILE STOPPED.  ALL ENGINE INDICATIONS WERE NORMAL.  ON SHUTDOWN,  NR 1 ENGINE WAS VERY SMOKEY.  RESTART ATTEMPTED, HEAVY VIBRATION REPORTS AND ENGINE WAS SHUTDOWN. ANOTHER RESTART WAS ATTEMPTED AND THE ENGINE WOULD NOT START.  FOUND ENGINE WOULD NOT ROTATE THROUGH THE AGB TURNING POINT SEIZED.  MCD FOUND LOADED.  AFTER ENGINE TEARDOWN THE NR 4 BEARING IS CONFIRMED TO HAVE FAILED.  THE BEARING DOES NOT SHOW EVIDENCE OF OIL STARVATION AS THE BEARING CHAMBER IS STILL WETTED AND THERE ARE NO SIGNS OF OIL BURNING IN THE CHAMBER.  A QUANTITY OF CAGE DEBRIS THAT MADE IT ALL THE WAY DOWN TO THE OIL PUMP SUGGEST THAT A LARGE VOLUME OF OIL WAS NEEDED TO WASH IT DOWN.   ALSO, THE LPT1 DISC IS COVERED IN VARNISHED OIL THAT DID NOT HAVE TIME TO BURN/CARBONIZE.
